By: Joe Graedon December 16, 2021 12 Comments
    Are Heartburn Drugs (PPIs) Linked to Stomach Can…

    Proton pump inhibitors (PPIs) such as esomeprazole, lansoprazole and omeprazole are extremely popular heartburn medicines. More than 110 million prescriptions for proton pump inhibitors are filled eac…

    By: Joe Graedon August 19, 2021 204 Comments
    Metformin (Glucophage) Side Effects & Compl…

    The fascinating compound called metformin was discovered nearly a century ago. Scientists realized that it could lower blood sugar in an animal model (rabbits) as early as 1929, but it wasn't until th…

    By: Joe Graedon January 7, 2019 11 Comments
    Why KayaBiotics from Germany? Certified Organic!

    We are delighted that Kaya Biotics has decided to extend its relationship with The People’s Pharmacy. This German company is now underwriting our nationally syndicated public radio show. We are very…

    By: Terry Graedon November 11, 2013 9 Comments
    How to Use Herbs and Diet to Get Off Prevacid De…

    Q. I came off lansoprazole (Prevacid) over a year ago after taking it for four years for stomachaches. (I'd never had heartburn.) I stopped because I was suffering with muscle pains and couldn't sleep…

    By: Joe Graedon June 6, 2013 171 Comments
    Lisinopril Side Effects Can Be Lethal

    How do you keep your blood pressure under control? Managing blood pressure is an important pillar for maintaining good health and reducing the risk of strokes or heart disease. Regular exercise, a di…

    By: Terry Graedon August 26, 2012 17 Comments
    Bad Bellyache Could Be Deadly Drug Reaction

    Stomachaches are part of the human condition. Few symptoms are more common, though abdominal pain may be more complicated than it seems. Discomfort can range from mild to excruciating. As many as one …

    By: Terry Graedon September 9, 2010 20 Comments
    Sleeping Pill Linked to Upset Stomach

    Do you know the potential side effects of the medications you take? Sometimes the problems appear quite unrelated to the desired effects of the medicine, and thus may slip under the radar. That seems …

    By: Joe Graedon October 1, 2008 9 Comments
    Are Antibiotics Responsible for GI Woes?

    Q. My teenage daughter has been taking antibiotics to treat her acne for years, but she's also had terrible GI problems (stomachaches and diarrhea) for much of that time. I didn't think of a connectio…